Oklahoma, 2005Drought in Oklahoma, December 1 to 31, 2005
December 1 to 31, 2005 · NWS OUN · 29 events in 29 counties and zones
29 drought, as filed by the National Weather Service.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10 million
- Crop damage
- $500,000
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 8:36 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 30, 8:36 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CST WED NOV 30 2005
.DISCUSSION...
THE COLD FRONT IS EXPECTED TO CLEAR SOUTHEAST OKLAHOMA AROUND
MIDNIGHT LEAVING GUSTY NORTH WINDS OVER SOUTHWEST AND CENTRAL
OKLAHOMA UNTIL LATE TONIGHT. WIND SPEEDS ARE EXPECTED TO DECREASE
QUICKLY IN THE NORTHWEST AS THE UPPER HIGH SETTLES INTO THIS AREA.
MINIMUM TEMPERATURE FORECAST FOR TONIGHT SEEM ON TRACK AND WILL NOT
BE ADJUSTED NOW.
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Nov 30, 11:35 AM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1135 AM CST WED NOV 30 2005
OKZ004>048-050>052-TXZ083>090-011300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A DRY AND STABLE AIRMASS WILL PREVENT THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY DEC 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS AND LOW HUMIDITIES WILL RESULT IN VERY HIGH TO
EXTREME FIRE DANGER THIS AFTERNOON. A RED FLAG WARNING IS ALSO IN
EFFECT THIS AFTERNOON FOR AREAS SOUTH OF A LINE FROM STILLWATER TO
WEATHERFORD.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
FIRE DANGER WILL AGAIN REACH VERY HIGH LEVELS ON FRIDAY AS GUSTY
SOUTH WINDS AND LOW HUMIDITIES RETURN.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
JAMESDrought, Logan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Logan forecast zone
- Property damage
- $10 million
- Crop damage
- $500,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
With below normal precipitation for several months, drought conditions continued to increase across the area ending as D2 and D3 across much of the area. Precipitation amounts of 12 inches below normal were recorded in Oklahoma City for the end of the year, with amounts closer to 15 to 20 inches below normal for locations across the southeast. The drought conditions and warm temperatures during much of the month of December caused an increase in wildfire potential. Wildfires were easier to start and harder to contain due to the dry and frequently windy conditions. Numerous wildfires occurred across the area, especially during the last week of December. Several wildfires threatened parts of the Oklahoma City metropolitan area. A special command post was created by the state to help coordinate area firefighting efforts. The wildfire conditions were briefly alleviated in a few locations due to some winter precipitation. However, temperatures quickly warmed back to well above normal and not enough precipitation fell to put a major dent in the drought conditions. Numerous structures were destroyed by the fires, along with lives disrupted due to either property damage and/or evacuations. There were approximately 175,000 acres burned and 150 homes and business damaged or destroyed, along with numerous outbuildings destroyed, during the month of December. Many large, round hay bales were also burned. The estimated damage was over $10 million, with an estimated damage to hay and pasture at over $500,000. The numerous wildfires and damages incurred caused many counties to ask for a federal declaration of emergency.The drought conditions were also causing lower lake levels which were affecting recreation activities. Area farm ponds were also drying up due to the lack of moisture. The dry ponds and scorched pasture lands caused many farmers and ranchers to sell their entire cattle herds.
Drought, Atoka
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Atoka forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Drought, Bryan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bryan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Drought, Caddo
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Drought, Canadian
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Drought, Carter
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Carter forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Drought, Cleveland
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cleveland forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Drought, Coal
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Coal forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Drought, Comanche
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Drought, Cotton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Drought, Garvin
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Garvin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Drought, Grady
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Drought, Hughes
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hughes forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Drought, Johnston
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Johnston forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Drought, Kiowa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Drought, Lincoln
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Drought, Love
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Love forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Drought, McClain
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- McClain forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Drought, Murray
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Murray forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Drought, Oklahoma
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Drought, Payne
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Drought, Pontotoc
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Drought, Pottawatomie
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Drought, Seminole
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Seminole forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Drought, Stephens
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Drought, Tillman
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2005$120 million · 45 events
- Wildfire and Drought in Texas, December 1 to 31, 2005$50 million · 8 events
- Heavy Snow in Ohio, December 1 to 2, 2005$340,000 · 5 events
- Heavy Snow in Pennsylvania, December 1 to 2, 2005$225,000 · 3 events
- Drought in Oklahoma, December 1 to 31, 200525 events
- Drought in Texas, December 1 to 31, 200521 events
- Drought in Colorado, December 1 to 31, 200521 events
- Drought in Iowa, December 1 to 31, 200518 events
- Drought in Illinois, December 1 to 31, 200515 events
- Drought in Illinois, December 1 to 31, 200513 events
- Heavy Snow in Idaho, December 1 to 2, 200510 events
- Winter Storm in Wyoming, December 1 to 2, 200510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489217, 5489315, 5489316, 5489317, 5489318, 5489319, 5489320, 5489321, 5489322, 5489323, 5489324, 5489325, 5489326, 5489327, 5489328, 5489329, 5489330, 5489331, 5489332, 5489333, 5489334, 5489404, 5489405, 5489406, 5489407, 5489408, 5489409, 5489410, 5489411.